MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA HIGH SPEED VITRECTOMY CUTTER; UNIT, PHACOFRAGMENTATION
Model Number BL5623
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.Further investigation underway.
 
Event or Problem Description
The user facility in (b)(6) reported the vitrectomy cutter was not cutting the vitreous; however, aspiration continued.There was no impact or injury to the patient.
 
Additional Manufacturer Narrative
Evaluation completed.One opened bl5623 pouch from lot w1629 was returned.The expiration date on the label is 2019-09-03.The tip protector was not returned.The needle was not bent.The port window was in the opened position.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects were found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates, aspirated and performed as intended.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Refer to capa 610815.Capa 610815 was closed on 06 july 2018 but was still open when lot w1629 was manufactured.Per capa 610815 and qcr (b)(4) the vitrectomy tubeset used on the stellaris pc packs and standalone pouched vitrectomy cutters was replaced with a new vitrectomy tubeset.The new vitrectomy tubeset provides a greater operating range between the pressure required to close the vitrectomy cutter inner needle and the pressure required to open the vitrectomy cutter inner needle.The vitrectomy tubeset enhancement was implemented on the impacted pc packs and pouched accessories, including bl5623.The first lot of bl5623 that was built with the vitrectomy tubeset enhancement was lot #w2027 in jun-2018.Any bl5623 product with lot no.W2027 or higher will include the vitrectomy tubeset enhancement.

Brand Name
23 GA HIGH SPEED VITRECTOMY CUTTER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key8662808
Report Number0001920664-2019-00090
Device Sequence Number18903233
Product Code HQC
UDI-Device Identifier20757770057911
UDI-Public(01)20757770057911(17)190919
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/19/2019
Device Model NumberBL5623
Device Catalogue NumberBL5623
Device Lot NumberW1629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1